On the atkin polynomials

Ahmad ElGuindy, Mourad E H Ismail

Research output: Contribution to journalArticle


We identify the Atkin polynomials in terms of associated Jacobi polynomials. Our identification then takes advantage of the theory of orthogonal polynomials and their asymptotics to establish many new properties of the Atkin polynomials. This shows that corecursive polynomials may lead to interesting sets of orthogonal polynomials.

Original languageEnglish
Pages (from-to)111-130
Number of pages20
JournalPacific Journal of Mathematics
Issue number1
Publication statusPublished - 2014



  • Associated Jacobi polynomials
  • Asymptotics
  • Birth and death process polynomials
  • Hecke operators
  • Modular function
  • Scaled invariant
  • Supersingular polynomials
  • Weight functions

ASJC Scopus subject areas

  • Mathematics(all)

Cite this